Effexor XR and Weight Gain

There are a number of possible side effects with Effexor XR, and weight gain is a rare side effect that has been documented in at least 1 percent of patients. There are some things that you can do if you experience weight gain while taking Effexor XR, such as eating a heart-healthy diet, exercising regularly, and limiting your alcohol intake. Your healthcare provider may be able to give you some other suggestions for dealing with any weight gain that may occur.

Effexor XR and Weight Gain: An Overview

Weight gain is an infrequent side effect of Effexor® (venlafaxine XR), occurring in at least 1 percent of people who take the drug (though the exact percentage was not reported). Weight loss is actually a more common Effexor XR side effect (see Effexor XR and Weight Loss).
 

Effexor XR and Weight Gain: Suggestions

If you are noticing a weight gain with Effexor XR, there are some things that you can do. Some suggestions include:
 
  • Eating a heart-healthy diet. This diet should include:

 

    • Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
    • Lean meats, poultry, fish, beans, eggs, and nuts
    • Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.

 

  • Participating in regular physical activity for at least 30 minutes a day on most days of the week.
     
  • Limiting your intake of alcohol.
     
(Click BMI Calculator to see if your weight is within a healthy range.)
 
 
Healthy Pet, Healthy You

Effexor XR Drug Info

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.